Disappointed.: I saw my oncologist yesterday... - My Ovacome

My Ovacome

14,706 members17,268 posts

Disappointed.

fendweller profile image
fendweller

I saw my oncologist yesterday ,went in with high hopes came out worried and disappointed. I have been on Rubraca for just over two months first 1200mg a day that I couldn't tolerate reduced to 800 which is doable . My Ca125 has risen ,14 after chemo ,19 last month 38 now, still not getting a scan till July, feel so despondent,no point taking Rubraca if it's not working but he said carry on, thoughts please ladies.

16 Replies

Hi Cheryl, I have read and been told by a nurse that Parps can often cause an increase in CA125 in the early days which you are in. Eventually, it should settle back down though.I totally understand your feelings of disappointment and anxiety though because this disease makes us feel on edge most of the time.

Have a chat with your Onc nurse for some reassurance and advice xxxxx

Thank you for the reassurance , I hope that is the case , shame my oncologist didn't tell me that , he's so layed back it's ridiculous ,he's ,don't worry it will be fine , I feel a bit better now you've told me that ,may take your advice and talk to my nurse ,thank you .Cheryl.x

Tesla_7US profile image
Tesla_7US in reply to fendweller

Some doctors have little experience with PARPS as the meds are still so new and there's not much longitudinal data.

Hi Cheryl, I have no experience of Parp so can't offer advice re this. I am pleased to see the other comment so hoping it's a short time blip. Please don't give up hope. I like you had an oncologist who in my view had ' normalised' the cancer journey and I used to feel quite patronised about how worried I was. I found it very hard as I felt it belittled my quite justified fears. I changed oncologist and now have a much better experience, although I am told things directly my feelings are validated. Is there anyway you could explain how you are made to feel to your oncologist or CSN? Thinking of you and hoping that the ca125 drops and scan goes well

Sara xxx

fendweller profile image
fendweller in reply to SASSY196

Thank you Sara , I will take your very sensible advice and talk to my nurse .Cheryl x

My CA125 went up and down while on Olaparib. From 11 to 168 over 5 months, then dropped back into normal range in the next 4 months. I've been on it 20 months.

fendweller profile image
fendweller in reply to Tesla_7US

That's reasuring ,I went into panic mode , I'll stick with it and hope for the best. Hope you're doing well.Cheryl

Hi Cheryl, I’m on niraparib for almost a year now. My scan is due in August and I wonder too what will it show. The ca125 can change, because of some inflammation that I get. I have a slight case of arthritis (osteoporosis) which can flare up and change the ca 125. I will be anxious for the next scan, which all of us can relate to. Take care, Donna xx

Scan letter came today July 14th. seems a long wait but no choice, not as long a wait as you , good luck with yours.x

Thanks Cheryl 😊

I have osteoporosis all over and osteoarthritis. These chemos and parps just aggravate this condition. Hope you do ok with your scan. Donna x

Hi. I can’t speak to ca 125 because mine stays low through everything but I know others have had temporary rises. It’s so awful waiting for the scan but hopefully you can distract yourself. Plus even if the cancer is on the move the rubrics may keep it under control. I hope it will be fine! Xx

fendweller profile image
fendweller in reply to delia2

Yes that's true , just got to be patient ,date for my scan came today , July 14 th.

Just sending you warm, Southern California hugs. Feel that's all I can do, sorry.

Thank you so much , that means a lot .x

My oncologist told me parps take three months to start working. Keep going and try not to worry -- easier said than done I know. Best wishes x

You may also like...